Question 6 1 out of 1 points A nurse has administered a medication to a patient

Question 6 1 out of 1 points a nurse has administered

This preview shows page 2 - 5 out of 9 pages.

Question 6 1 out of 1 points A nurse has administered a medication to a patient with hypertension. The prescribed drug is supposed to decrease cardiac output. A decrease in cardiac output would most likely Response Feedback : A drug-induced decrease in cardiac output would cause a decrease in the amount of circulating blood sent through the kidneys. If a patient has normal kidney function, a decrease in cardiac output would not result in an increased serum creatinine level. Further, the decrease in cardiac output would not cause an increased synergistic effect of the drug, nor would it decrease drug absorption in the blood. Question 7 1 out of 1 points A nurse is providing patient education to a 35-year-old man who has been prescribed clonidine (Catapres) as part of step 2 antihypertensive therapy. The nurse should anticipate that the drug will be administered
Image of page 2
Response Feedback: Clonidine may be administered orally or parenterally but is most frequently administered transdermally. Question 8 1 out of 1 points A 70-year-old woman with a history of atrial fibrillation takes digoxin and verapamil to control her health problem. Verapamil achieves a therapeutic effect by Response Feedback : Verapamil acts by inhibiting the movement of calcium ions across the cardiac and arterial muscle cell membrane. It works preferentially in “slow response” myocardial tissue, such as the SA and AV nodes. Beta blockers inhibit adrenergic receptors and Class IB antiarrhythmics are among the drugs that decrease sodium and potassium conduction. Lidocaine weakens phase 4 diastolic depolarization and decreases the action potential duration and the effective refractory period of Purkinje fibers and ventricular muscle. Question 9 1 out of 1 points A 55-year-old man's hypertension has not responded adequately to his current medication regimen consisting or an ACE inhibitor, a beta-blocker and a thiazide diuretic. As a result, he will soon begin taking hydralazine (Apresoline) in addition to his existing antihypertensives. The addition of this medication to his regimen means that the nurse must prioritize which of the following nursing actions? Response Feedback : Hydralazine is associated with an increase in cardiac output that can precipitate palpitations, tachycardia, and angina. As a result, there is a need for astute cardiac assessment. The use of hydralazine does not directly necessitate close monitoring of electrolytes or blood sugars, even though these are prudent assessment measures. There is a risk of dizziness and possibly falls with the use of any antihypertensive, but it is unnecessary to supervise all of the patient's ADLs. Question 10 1 out of 1 points A 77-year-old patient has a long-standing history of hypertension, a health problem that is being treated with metoprolol and a thiazide diuretic. Before
Image of page 3
administering the 8 AM dose of these medications, what assessments should the nurse perform and document? (Select all that apply.) Response Feedback :
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 9 pages?

  • Fall '13
  • Diuretic, Thiazide, Bile acid sequestrant

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes